Hail, Sioux
- When
- June 16, 2:08 PM MST
- Where
- Sioux County, Agate
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.420, -103.780
A severe thunderstorm moved across parts of the northern Nebraska panhandle producing some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm moved across parts of the northern Nebraska panhandle producing some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 16, 9:38 AM MST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1038 AM MDT SAT JUN 16 2007 .UPDATE... AT 10 AM MDT...SURFACE BOUNDARY EXTENDED FROM NEAR CHUGWATER NORTH NORTHEAST TO FORT LARAMIE...THEN EAST TO AGATE...AND ALONG THE BOX BUTTE...DAWES COUNTY LINE. THE NORTHERLY PUSH HAS BEEN REINFORCED OVER THE PAST FEW HOURS AS A RESULT OF OUTFLOW FROM ONGOING CONVECTION IN WEST CENTRAL SOUTH DAKOTA. THIS IS NOTED BY LOW CLOUDS SNEAKING INTO THE CHADRON AREA. INSTABILITY IS INCREASING BY THE HOURLY...WITH THE 50 DEGREE ISODROSOTHERM INCLUSIVE OF ALL OF THE NEBRASKA PANHANDLE AS WELL AS THE NORTHERN THIRD OF THE CWFA. MID LEVEL INSTABILITY WAS EVIDENT BY ACCAS TRAVERSING THROUGH THE CWFA. HOWEVER...AT THE MOMENT...CIN IN EXCESS OF 100 TO 200 J/KG IS KEEPING A CAP ON ANY CONVECTIVE DEVELOPMENT. IN AN EARLIER UPDATE...INCREASED COVERAGE TO SCATTERED ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON. CONVECTIVE TEMPERATURES IN THE MID 80S ACROSS THE SOUTHERN THIRD OF THE CWFA...AND IN THE UPPER 80S TO LOW 90S ACROSS THE NORTHERN TWO THIRDS. SO ANTICIPATE...CONVECTIVE INITIATION ACROSS THE CENTRAL AND SOUTHERN LARAMIE RANGE INITIALLY...MOSTLY LIKELY SHORTLY AFTER NOON...AND THEN SPREADING INTO NORTHERN PORTIONS OF THE CWFA BY 3 PM MDT. DEEP LAYERED SHEAR OF 40+ SUGGEST THAT STRONGEST STORMS WILL BE CONFINED TO PRIMARILY CONVERSE...NIOBRARA...SIOUX....AND DAWES COUNTIES. HAHN && .PREV DISCUSSION... /ISSUED 350 AM MDT SAT JUN 16 2007/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT... SW FLOW WILL BE ALOFT TODAY AS AN UPPER LOW MOVES INTO THE PAC NW. SOME MID LEVEL MOISTURE WILL BE PRESENT TODAY AND LIS EAST OF THE LARAMIE RANGE WILL BE AROUND -4. CAPE VALUES IN THIS AREA WILL BE IN EXCESS OF 1800 J/KG AND 500 MB WIND SPEEDS WILL BE 30 KTS. WILL GO WITH ISOLATED THUNDERSTORMS...DEVELOPING OVER THE MOUNTAINS LATE THIS MORNING AND MOVING EAST. SOME SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE...WITH THE BEST CHANCES ACROSS THE NORTHERN HALF OF THE PANHANDLE. SW FLOW WILL CONTINUE TONIGHT AS THE UPPER LOW MOVES INTO NORTHERN ID PER THE WRF BY 12Z SUN. THE GFS IS A LITTLE FASTER AND HAS THE UPPER LOW MOVING INTO NW MT. SW FLOW WILL CONT SUN AS THE UPPER LOW MOVES ACROSS NRN MT/SRN CANADA.. THE TROUGH AXIS EXTDG FM THE UPPER LOW WILL MOVE INTO WRN WY BY 00Z MON. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE INTO THE WESTERN PORTION OF THE CWA BY 18Z SUN...THEN WILL MOVE EAST OF THE CWA BY 06Z MON. LIS SUN AFTERNOON WILL BE FROM 0 TO -3 WITH CAPE VALUES GREATER THAN 1000 J/KG. BEST DYNAMICS SHOULD BE EAST OF THE CWA BY MAX HEATING TIME...SO AGREE WITH SPC THAT SEVERE WEATHER THREAT SUN AFTERNOON WILL BE EAST OF THE CYS CWA. HIGH TEMPERATURES WILL BE FROM 10 TO 15 DEGREES ABOVE NORMAL ACROSS THE AREA BOTH TODAY AND SUNDAY. LONG TERM...MON THRU FRI...MODELS HAVE COME INTO BETTER AGREEMENT TONIGHT CONCERNING THE PATTERN FOR THE MIDDLE OF THE WEEK. FOR MON IT WILL BE COOLER AND RATHER STABLE...SO HAVE REMOVED MENTION OF ANY TSTMS. MODELS NOW AGREE ON A WEAK UPPER TROF THAT MOVES ESE ACROSS ND TUE NIGHT...WITH PERHAPS SOME LOW LEVEL CONVERGENCE ALONG A WEAK FRONT ENOUGH TO KICK OFF A FEW TSTMS TUE AFTN/EVENG. NOT SURE ABOUT BUYING INTO GFS IDEA OF PCPN WED MRNG IN NEB...BUT STILL LOOKS LIKE BETTER MSTR WILL MOVE INTO THE AREA FOR WED AFTN THRU FRI EVENG FOR BETTER CHCS OF LATE DAY TSTMS. GFS HAS BEEN CONSISTENT ON SHOWING THE PEAK DAY BEING THU AS FAR AS PCPN COVERAGE...MAINLY DUE TO DECENT HIGH LEVEL UPPER TROF SHFTG THRU THE UPPER RIDGE. TEMPS RECOVER BY TUE MOST AREAS TO NEAR NORMAL. AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH PERIOD...WITH BRIEF MVFR CONDITIONS IN AND NEAR THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...KMD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1014 AM MDT SAT JUN 16 2007 NEZ019>021-054-055-WYZ061>070-171615- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1014 AM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING OVER MUCH OF THE REGION. GUSTY WINDS TO 40 MPH WILL BE THE MAIN HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY AFTERNOON AND EVENING. A FEW OF THEM COULD BE QUITE STRONG ACROSS THE EASTERN PART OF THE NEBRASKA PANHANDLE. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-171615- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1014 AM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING IN THE REGION. A FEW STORMS MAY BECOME SEVERE PRODUCING HAIL AND STRONG WINDS...ESPECIALLY NEAR THE SOUTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY AFTERNOON AND EVENING. A FEW OF THEM COULD BE QUITE STRONG ACROSS THE EASTERN PART OF THE NEBRASKA PANHANDLE. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT SAT JUN 16 2007 WYZ061>063-162230- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL 210 PM MDT SAT JUN 16 2007 ...COLLAPSING WEAK SHOWERS AND THUNDERSTORMS PRODUCING BRIEF STRONG WINDS ANTICIPATED THIS AFTERNOON... WEAK SHOWERS AND THUNDERSTORMS ACROSS CARBON COUNTY PRODUCING WINDS TO 40 TO 50 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH 6 PM MDT. IN FACT...THE RAWLINS AIRPORT HAS ALREADY RECEIVED A BRIEF WIND GUST TO 60 MPH FOR LESS THAN 5 MINUTES. THESE WINDS DEVELOP WHEN WEAK SHOWERS AND THUNDERSTORMS COLLAPSE PRODUCING DRY OUTFLOW WINDS. THE LIFE SPAN OF THESE STRONG WINDS WILL BE VERY SHORT LIVED...OF GENERALLY LESS THAN 5 TO 10 MINUTES. MOTORISTS TRAVELLING ALONG INTERSTATE 80 THROUGH CARBON COUNTY SHOULD BE PREPARED FOR THE POTENTIAL OF ABRUPT CROSSWINDS WITH LITTLE OR NO WARNING.
The Cheyenne radar (KCYS), 165 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
2 hail. Local standard time, as filed.
Mostly nickel size hail with some up to quarter size near the White River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26992, 26993.